Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at May 26, 2021, 4:03 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2021, 4:03 PM EDT (20:03 UTC)
- Expired
- May 26, 2021, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS State College, PA
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 134 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
335
WWUS81 KCTP 262003
SPSCTP
Special Weather Statement
National Weather Service State College PA
403 PM EDT Wed May 26 2021
PAZ065-066-262030-
Lancaster PA-York PA-
403 PM EDT Wed May 26 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES...
At 402 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Schuylkill Haven to Littlestown. Movement
was east at 30 mph.
Small hail and wind gusts of 50 to 55 mph are possible in spots.
Strong thunderstorms will be near...
Codorus around 425 PM EDT.
Glen Rock, Railroad and Shrewsbury around 430 PM EDT.
Other locations impacted by these storms include York Haven,
Smoketown, Washington Boro, Seven Valleys and East Prospect.
LAT...LON 3983 7700 3986 7696 3990 7698 4013 7675
4012 7672 4015 7669 4015 7668 4016 7667
4018 7661 4015 7644 4017 7635 4018 7602
3972 7662 3972 7700
TIME...MOT...LOC 2002Z 270DEG 26KT 4057 7612 3976 7706
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 26, 1:13 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 26, 1:13 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service State College PA 113 PM EDT Wed May 26 2021 .SYNOPSIS... Very warm and muggy today with scattered severe storms possible during the afternoon and evening. Pleasant and dry weather conditions are expected on Thursday before a widespread soaking rainfall brings much cooler temperatures Friday into Saturday. Look for gradually improving conditions through the remainder of the Memorial Day weekend. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... 1PM/17Z: Severe thunderstorm watch #205 issued for the entire CWA valid until 8PM. A continued/gradual uptick in convective coverage and intensity is expected through the afternoon. The primary thunderstorm hazard remains locally damaging winds. Previous Discussion Issued: 1052 AM EDT Wed May 26 2021 1445Z/1045AM: Minor changes to near term grids with low clouds burning off across the LSV and temps quickly rising toward 80F. SPC lowered the prob of 1" diameter hail from 15% to 5% with the 13Z D1 SWO update. Otherwise, still anticipating gradual uptick in convection into early/mid afternoon with multicell clusters capable of producing scattered damaging wind gusts. Previous Discussion Issued: 509 AM EDT Wed May 26 2021 A dry morning is in store for most or all of Central and Eastern PA, ith just a few isolated and brief showers drifting northeast across the region. Temps will start out in the 60 to 65F range and will crest this afternoon in the U70s to L80s (Mtns) and mid to upper 80s in the Central and Southern Valleys. Mostly clear skies and light wind prior to 06Z helped to develop an area of low clouds and some patchy dense fog across the South Central Mtns. These clouds will mix out between 12-14Z, and be followed by a mid and high cloud deck into the early afternoon hours. As a tongue of higher, deep-layer moisture moves in from the Ohio Valley later this morning through this afternoon. Clusters of showers and thunderstorms will develop, and move east across the Alleghenies toward the noon hour. This convection will increase in intensity and coverage as it moves east across the Central Ridge and Valley region of the state this afternoon. Some of the thunderstorms could become severe with hail and brief, localized strong downburst wind gusts of 50 to 60 mph possible. Latest 26/00Z HREF supports increasing convection beneath the favorable right entrance region of a 90 kt upper level jet located over southern Ontario and Quebec. Convection- allowing guidance supports mostly discrete convection, as the strongest low level convergence remains over the Grt Lks with surface cold front and possibly over eastern Pa with pre-frontal trough. However, backing deep layer shear vectors may transition the event into line segments with some possible broken-s radar signatures associated with localized strong wind gusts where the shear can become nearly orthogonal with the line segments. SPC has expanded the SLGT risk to cover all of PA for this afternoon and early evening. Model soundings indicate mixing will result in falling surface dewpoints in the afternoon across much of the area, so anticipate CAPE only in the 500-1000 range for much of the region. The exception could be over the eastern counties, where there is enhanced southerly flow/moisture advection ahead of pre-frontal trough. A cold front will march southeast across the state late today and tonight, ushering in drier and notable cooler air. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM THURSDAY/... A much drier and comfortably cooler airmass will move into the state later tonight and Thursday as a large area of sfc high pressure (1031 MB) situated just north of Lake Superior builds south and over the region late tonight through Thursday. Afternoon high temps on Thursday will only be around 70F across the Northern Mtns of the state and will likely top the 80F mark across the Lower Susq Valley. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... A potent upper air disturbance dropping southeast from the Northern Plains and Upper Great Lakes Thursday night through Friday will help to organize and slowly strengthen an area of surface low pressure, that will move across Southwestern PA then the Virginias Friday and Friday night. These weather features will team up to bring a widespread, chilly and soaking rainfall Friday afternoon and night. Latest GEFS and ECENS currently supports a widespread 0.5 to 1.5 inch rainfall. which is generally welcome news as much of the area has been dry recently. Cool conditions appear likely Saturday with lingering showers possible, as deep upper level trough passes over the state. The bulk of model guidance supports drier and not quite as cool conditions Sunday, as upper trough slowly shifts east of Pa. However, there is still some model spread here with the slower operational GFS indicating at least a small chance of showers Sunday. Latest EURO has also slowed down the eastward shift of the upper trough, so took temps down some on Sunday. All medium range guidance indicates dry and warmer conditions early next week, as surface high drifts off of the Mid Atlantic coast. A weak, moisture- starved shortwave pressing south into the area could possibly bring a few showers by Tuesday. ECENS and GEFS plumes support POPs in the slight chance category. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... Low ceilings and fog at southern airfields will clear up in the morning hours after sunrise and return to VFR. Wind gusts pick up by midday at all airfields. Showers and thunderstorms are likely in the afternoon and evening hours, which will bring intermittent local reductions to MVFR. Conditions will return to VFR in the nighttime hours on Wednesday as storms diminish. Outlook... Thursday...generally VFR. Friday...Conditions becoming poor with widespread showers. Saturday...Improving conditions. Still a chance of showers. Sunday...VFR conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Fitzgerald/Travis AVIATION...Martin/Gutierrez
Hazardous weather outlook, May 26, 1:04 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service State College PA 104 PM EDT Wed May 26 2021 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-271715- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 104 PM EDT Wed May 26 2021 ...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Local storm report, May 26, 3:38 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG MILLERSTOWN 40.55N 77.15W
05/26/2021 PERRY PA PUBLIC
TREES/WIRES DOWN NEAR MILLERSTOWN.
&&Local storm report, May 26, 3:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG 2 WSW HALIFAX 40.46N 76.96W
05/26/2021 PERRY PA 911 CALL CENTER
TREES/WIRES DOWN NEAR NEW BUFFALO.
&&Local storm report, May 26, 3:51 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 N HALIFAX 40.48N 76.93W
05/26/2021 DAUPHIN PA EMERGENCY MNGR
TREES DOWN NEAR ROUTE 147 AND SEIDERS ROAD
IN HALIFAX TOWNSHIP.
&&Local storm report, May 26, 3:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
359 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 3 SW GETTYSBURG 39.80N 77.27W
05/26/2021 ADAMS PA TRAINED SPOTTER
TREES DOWN AND PEA-SIZED HAIL NEAR
MILLERSTOWN ROAD AND BLACK HORSE TAVERN
ROAD.
&&Local storm report, May 26, 4:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EDT WED MAY 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG 1 E STATE COLLEGE 40.79N 77.84W
05/26/2021 CENTRE PA 911 CALL CENTER
TREES/WIRES DOWN IN STATE COLLEGE BOROUGH
AND FERGUSON/COLLEGE TWPS.
0230 PM TSTM WND DMG 1 NNE LIVERPOOL 40.58N 76.99W
05/26/2021 PERRY PA 911 CALL CENTER
TREES/WIRES DOWN NEAR LIVERPOOL.
0235 PM TSTM WND DMG 3 N LIVERPOOL 40.62N 77.00W
05/26/2021 JUNIATA PA 911 CALL CENTER
TREES/WIRES DOWN ON LIGHT STREET IN
SUSQUEHANNA TWP.
0247 PM TSTM WND DMG MILLERSTOWN 40.55N 77.15W
05/26/2021 PERRY PA PUBLIC
TREES/WIRES DOWN NEAR MILLERSTOWN.
0249 PM TSTM WND DMG 1 N BERRYSBURG 40.61N 76.81W
05/26/2021 DAUPHIN PA EMERGENCY MNGR
MULTIPLE TREES AND A BARN BLOWN DOWN JUST
NORTH OF BERRYSBURG OFF OF ROUTE 225.
0316 PM TSTM WND DMG 2 WSW HALIFAX 40.46N 76.96W
05/26/2021 PERRY PA 911 CALL CENTER
TREES/WIRES DOWN NEAR NEW BUFFALO.
0320 PM TSTM WND DMG 1 N HALIFAX 40.48N 76.93W
05/26/2021 DAUPHIN PA EMERGENCY MNGR
TREES DOWN NEAR ROUTE 147 AND SEIDERS ROAD
IN HALIFAX TOWNSHIP.
0347 PM TSTM WND DMG 3 SW GETTYSBURG 39.80N 77.27W
05/26/2021 ADAMS PA TRAINED SPOTTER
TREES DOWN AND PEA-SIZED HAIL NEAR
MILLERSTOWN ROAD AND BLACK HORSE TAVERN
ROAD.
&&Special weather statement, May 26, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
403 PM EDT Wed May 26 2021
PAZ065-066-262030-
Lancaster PA-York PA-
403 PM EDT Wed May 26 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER AND YORK
COUNTIES...
At 402 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Schuylkill Haven to Littlestown. Movement
was east at 30 mph.
Small hail and wind gusts of 50 to 55 mph are possible in spots.
Strong thunderstorms will be near...
Codorus around 425 PM EDT.
Glen Rock, Railroad and Shrewsbury around 430 PM EDT.
Other locations impacted by these storms include York Haven,
Smoketown, Washington Boro, Seven Valleys and East Prospect.
LAT...LON 3983 7700 3986 7696 3990 7698 4013 7675
4012 7672 4015 7669 4015 7668 4016 7667
4018 7661 4015 7644 4017 7635 4018 7602
3972 7662 3972 7700
TIME...MOT...LOC 2002Z 270DEG 26KT 4057 7612 3976 7706
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:38 PM EDT | Special Weather Statement | CTP | Cambria | 52 min |
| May 26, 1:23 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 41 min |
| May 26, 2:00 PM EDT | Special Weather Statement | CTP | Juniata | 45 min |
| May 26, 2:07 PM EDT | Special Weather Statement | CTP | Franklin | 23 min |
| May 26, 2:11 PM EDT | Special Weather Statement | CTP | Mifflin | 49 min |
| May 26, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry, Snyder | 44 min |
| May 26, 2:31 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 39 min |
| May 26, 2:33 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Schuylkill and 1 more | 57 min |
| May 26, 2:42 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Perry | 50 min |
| May 26, 2:46 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Snyder | 20 min |
| May 26, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 51 min |
| May 26, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 82 min |
| May 26, 3:35 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 44 min |
| May 26, 3:51 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 54 min |
| May 26, 4:37 PM EDT | Special Weather Statement | CTP | Lancaster | 23 min |
| May 26, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| May 26, 5:00 PM EDT | Special Weather Statement | CTP | Adams | 30 min |
| May 26, 5:02 PM EDT | Special Weather Statement | CTP | Lancaster | 28 min |
| May 26, 5:17 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 43 min |
| May 26, 5:29 PM EDT | Special Weather Statement | CTP | Lancaster | 16 min |
| May 26, 5:37 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 23 min |
| May 26, 6:13 PM EDT | Special Weather Statement | CTP | Cambria | 32 min |
| May 26, 6:30 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 15 min |
| May 26, 6:35 PM EDT | Special Weather Statement | CTP | Lebanon | 25 min |
| May 26, 6:44 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 37 min |
| May 26, 7:09 PM EDT | Special Weather Statement | CTP | Huntingdon | 36 min |
| May 26, 7:22 PM EDT | Special Weather Statement | CTP | Lancaster | 23 min |
| May 26, 7:32 PM EDT | Special Weather Statement | CTP | Mifflin | 13 min |
| May 26, 7:42 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 33 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.